MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 720133-01
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital two weeks before the operation because the artificial urinary sphincter (aus) did not work properly.As a result of the inspection, it was confirmed that there was a crack in the cuff connecting tube, due to this, all components were replaced.The surgery was completed with a different cuff 4.5cm.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The visual inspection confirmed the cuff presented folds and the cuff was functionally tested.The leaking testing conducted did not identify defect or malfunction.The crack on cuff connecting tube complaint was not confirmed, however, there are several failure modes of the device that could lead to the crack reported, which include but are not limited to a device malfunction.Based on review of all information available and analysis results, a conclusion code of cause not established was assigned to this investigation.Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21318490
Report Number2124215-2025-05933
Device Sequence Number7918403
Product Code EZY
UDI-Device Identifier00878953005461
UDI-Public(01)00878953005461(17)220203(10)1000391080
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/03/2022
Device Model Number720133-01
Device Catalogue Number720133-01
Device Lot Number1000391080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024, LOT#: 1000398311; BALLOON: UPN 72400024, LOT#: 1000398311; PUMP: UPN: 72400098, LOT#: 100036229; PUMP: UPN: 72400098, LOT#: 100036229
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale